Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

July 13, 2021Collier County, Florida

NWS Miami, FL issued this special weather statement at Jul 13, 2021, 1:30 PM EDT for Collier County, Florida. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2021, 1:30 PM EDT (17:30 UTC)
Expired
Jul 13, 2021, 2:30 PM EDT
In force
60 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 141 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2175 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

227 
WWUS82 KMFL 131730
SPSMFL

Special Weather Statement
National Weather Service Miami FL
130 PM EDT Tue Jul 13 2021
 
FLZ066-070-131830-
Hendry FL-Inland Collier County FL-
130 PM EDT Tue Jul 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER AND
SOUTHWESTERN HENDRY COUNTIES UNTIL 230 PM EDT...

* At 130 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Ave Maria, moving northwest at
  15 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Ave Maria, Immokalee, Golden Gate Estates, Orangetree, Big
  Corkscrew Island, Corkscrew Swamp Sanctuary, Sunniland, Bunker Hill
  and Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2632 8166 2642 8166 2642 8156 2660 8156
      2641 8121 2619 8134 2632 8170
TIME...MOT...LOC 1730Z 113DEG 13KT 2632 8137 

$$

DH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 13, 9:44 AM EDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jul 13, 9:44 AM EDT, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Miami FL
944 AM EDT Tue Jul 13 2021

.UPDATE...
Satellite derived PWATs this morning reveals a plume of deep
tropical moisture starting to engulf the southern FL peninsula in
association with the northern extent of a weak tropical wave
currently analyzed over western Cuba. The 13.12Z MIA sounding
sampled a PWAT value of 1.92 inches within this swath of
moisture. As the wave axis progesses westward through the day,
forecast soundings hint at an increase above 2 inches, which will
translate into numerous showers and thunderstorms later this
morning through the early evening hours with peak diurnal heating.

While can't rule out locally strong wind gusts due to
precipitation loading, flooding will be the main concern for
today, especially across the east coast metro areas that received
excessive rainfall yesterday. Rainfall totals with experimental
probabilistic QPF look to be between 1 to 3 inches, although
repeated rounds over already saturated areas could result in
locally higher amounts.

&&

.PREV DISCUSSION... (Issued 859 AM EDT Tue Jul 13 2021)

AVIATION(12Z TAFS)...

Sea breeze fluctuations will result in scattered to numerous
thunderstorms late this morning through this evening. As a result,
MVFR/brief IFR conditions could impact the SE terminals at times.
However, VFR conditions will prevail most of the time. Winds will
persist from the E to ESE at around 10-15 knots but strong and gusty
in/near TSRA.

&&

..Heavy Rainfall and Localized Flooding Possible Today...
..Locally Strong Wind Gusts Possible with Showers and Storms...

SHORT TERM (Today through Wednesday)...

Key Points:

1) Repeated rounds of locally heavy rainfall could lead to
isolated flooding today, especially across the east coast metro
areas that received excessive rainfall yesterday (coastal Miami-
Dade County).

2) Locally strong wind gusts will be possible with showers and
thunderstorms across all of South Florida today.

Deep-layer subtropical high pressure remains centered over the
western Atlantic waters, with enhanced easterly gradient flow
persisting across South Florida. A tropical wave is currently
evident over central Cuba, and the northern portion of this
wave/inverted trough and associated deep/rich moisture (i.e., PWs
of 2.0 to 2.3 inches) will move across South Florida today
resulting in the development of numerous showers and
thunderstorms across area. As the deep subtropical moisture
overspreads South Florida today, the thermodynamic environment
will become increasingly favorable for locally heavy rainfall
owing to a tall/skinny CAPE profile and related efficient warm-
rain processes. In addition, southerly mid-level flow will support
training of convection over the east coast, where coastal
convergence will be maximized with enhanced low-level easterly
flow. Repeated rounds of showers and thunderstorms will be
possible, as large-scale forcing for ascent strengthens in
association with the aforementioned inverted trough moving across
the area amidst minimal convective inhibition. While localized
flooding will be a concern across all of South Florida, the risk
may be highest across the east coast of South Florida, especially
coastal Miami-Dade County where excessive rainfall occurred
yesterday.

Regarding strong wind potential, 15 to 20 knots of lower
tropospheric flow will allow for enhanced convective momentum
transfer to the surface, and the aforementioned ample moisture
content will support precipitation-loading processes fostering
locally strong wind gusts across the area today.

For Wednesday, the aforementioned inverted trough and associated
deep subtropical moisture will continue tracking westward into the
eastern Gulf of Mexico, though the slow progression of the feature
will support another day of numerous showers and thunderstorms
along with a localized flooding risk across South Florida. Present
indications are that the heaviest rainfall could be over the Gulf
Coast of South Florida, however, any areas that receive excessive
rainfall today will be at risk for localized flooding.

LONG TERM...

Thursday-Monday...A deep high pressure system is forecast to develop
across much of the western Atlantic, Southeast U.S., and Gulf of
Mexico late week into the weekend. The surface high will be centered
just off the coast of the Carolinas late week, then slowly retreat
eastward into the Atlantic this weekend. Aloft, the mid-level ridge
remains in place through the weekend before washing out. The surface
ridge axis located near the GA/SC border through Friday will shift
southward to the north-central FL peninsula during the weekend.

Deep easterly flow continues across South FL with a return of
seasonal rain chances (40-60 percent) each afternoon. The highest
coverage of showers/storms will be across the inland areas and Gulf
Coast in the afternoon and evening. For the east coast, some morning
and late afternoon showers with a few storms are possible. Generally
typical summer-time storms expected with main threats that include:
frequent lightning strikes, gusty winds, and heavy rainfall leading
to localized flooding.

Afternoon temperatures in the upper 80s along the east coast and low
90s inland/west coast through the weekend will increase to low 90s
areawide by early next week. Overnight lows in the mid to upper 70s,
with near 80 degrees for those along the immediate coast.

AVIATION(06Z TAFS)...

VCSH across all terminals through 13/17Z. Brief MVFR conditions
possible with SHRA, otherwise VFR expected. After 13/17Z, afternoon
convection is expected, causing VCTS. Exact timing is uncertain, but
periods of SHRA/TSRA are expected throughout the afternoon at all
terminals, with MVFR/IFR conditions possible. Winds remain generally
out of the east 10 to 15 knots, and stronger gusts. VCSH/SHRA
continue into the night, to around 14/06Z.

MARINE...

A weak tropical wave currently located east of Cuba will move over
the region and support numerous showers and thunderstorms with
locally gusty winds through the middle of this week. East to
southeasterly winds will remain elevated across the local waters
through the week resulting in cautionary conditions for small craft
operators, especially across the Atlantic waters where winds will
remain near advisory levels through Tuesday. High pressure should
build over the region by Thursday, resulting in a decrease in shower
and thunderstorm coverage.

BEACHES...

There is a high risk of rip currents along the Atlantic beaches
of South Florida through at least Wednesday due to persistent
breezy easterly winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            77  89  78  89 /  60  70  20  50
West Kendall     77  90  77  89 /  60  70  20  50
Opa-Locka        76  89  77  89 /  60  70  10  50
Homestead        77  88  77  88 /  60  60  20  40
Fort Lauderdale  77  88  78  88 /  60  70  10  40
N Ft Lauderdale  78  88  78  88 /  60  70  10  40
Pembroke Pines   75  87  76  87 /  60  70  10  50
West Palm Beach  77  88  77  89 /  60  70  10  40
Boca Raton       78  88  78  89 /  60  70  10  40
Naples           75  89  75  92 /  50  80  20  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Wednesday evening for FLZ168-172-
     173.

AM...None.
GM...None.
&&

Update...HVN
Today through Wednesday and Marine...Weinman
Wednesday Night through Monday...99
Aviation...SJU

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 13, 9:42 AM EDT, 3 hours 48 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
942 AM EDT Tue Jul 13 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
140145-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
942 AM EDT Tue Jul 13 2021

...STRONG STORMS AND LOCALIZED FLOODING POSSIBLE TODAY...
...HIGH RISK OF RIP CURRENTS FOR EAST COAST BEACHES...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Flooding: Repeated rounds of heavy rainfall could lead to localized
flooding across South Florida today, especially along the east coast
metro areas.

Rip currents: There is a High Risk of rip currents along the east
coast beaches of South Florida.

Thunderstorms: A few strong thunderstorms will be possible across
South Florida today, with strong wind gusts and localized flooding
possible.

Wind: Strong wind gusts will be possible with showers and
thunderstorms today.

Waterspouts: Waterspouts will be possible with showers and
thunderstorms today.

Temperatures: Maximum heat indices will range from 95 to 104 across
the area today across portions of South Florida.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Scattered to numerous showers and thunderstorms are forecast once
again on Wednesday, with locally heavy rainfall and flooding
being the primary concern. Coverage of showers and thunderstorms
should decrease by Thursday. A high risk of rip currents will
continue along the east coast beaches of South Florida through at
least Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, however individual spotters
are encouraged to report high wind, hail and flooding to the National
Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Local storm report, Jul 13, 12:21 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1221 PM EDT TUE JUL 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 AM     MARINE TSTM WIND 1 S MARCO ISLAND        25.92N 81.73W
07/13/2021  M42 MPH          GMZ656             FL   MESONET

            A MARINE THUNDERSTORM WIND GUST OF 42 MPH /
            36 KNOTS WAS RECORDED BY THE WEATHERBUG
            MESONET SITE MRCSC LOCATED AT THE CHARTER
            CLUB OF MARCO BEACH.

&&

KELLY
Local storm report, Jul 13, 1:24 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
124 PM EDT TUE JUL 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     MARINE TSTM WIND 5 SSE MIAMI BEACH       25.75N 80.10W
07/13/2021  M40 MPH          AMZ651             FL   MESONET

            MESONET STATION XGVT GOVERNMENT CUT REPORTED
            A WIND GUST OF 40MPH AT 1:05PM AS A GUSTY
            THUNDERSTORM MOVED ONSHORE. ELEVATION IS 75
            FEET.

&&

HADI
Special weather statement, Jul 13, 1:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
130 PM EDT Tue Jul 13 2021

FLZ066-070-131830-
Hendry FL-Inland Collier County FL-
130 PM EDT Tue Jul 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER AND
SOUTHWESTERN HENDRY COUNTIES UNTIL 230 PM EDT...

* At 130 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Ave Maria, moving northwest at
  15 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Ave Maria, Immokalee, Golden Gate Estates, Orangetree, Big
  Corkscrew Island, Corkscrew Swamp Sanctuary, Sunniland, Bunker Hill
  and Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2632 8166 2642 8166 2642 8156 2660 8156
      2641 8121 2619 8134 2632 8170
TIME...MOT...LOC 1730Z 113DEG 13KT 2632 8137

DH

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:10 PM EDTSpecial Marine WarningMFL50 min
Jul 12, 8:24 PM EDTSpecial Weather StatementMFLMiami-Dade36 min
Jul 12, 8:35 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade25 min
Jul 12, 8:55 PM EDTSpecial Weather StatementMFLBroward50 min
Jul 12, 9:22 PM EDTSpecial Marine WarningMFL53 min
Jul 13, 5:00 AM EDTSpecial Marine WarningMFL45 min
Jul 13, 1:10 PM EDTSpecial Marine WarningMFL35 min
Jul 13, 1:15 PM EDTSpecial Marine WarningMFL60 min
Jul 13, 1:41 PM EDTSpecial Marine WarningMFL25 min
Jul 13, 1:45 PM EDTSpecial Marine WarningMFL60 min
Jul 13, 1:53 PM EDTSpecial Weather StatementMFLHendry52 min
Jul 13, 3:49 PM EDTAreal Flood AdvisoryMFLMiami-Dade3 hr
Jul 13, 3:51 PM EDTSpecial Marine WarningMFL54 min
Jul 13, 4:55 PM EDTSpecial Marine WarningMFL65 min
Jul 13, 5:09 PM EDTSpecial Weather StatementMFLHendry36 min
Jul 13, 5:25 PM EDTSpecial Marine WarningMFL35 min
Jul 13, 5:33 PM EDTSpecial Weather StatementMFLPalm Beach27 min
Jul 13, 6:36 PM EDTSpecial Marine WarningMFL39 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.